Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 102, NWS Lincoln, IL

December 29, 2008McLean County, Tazewell County, Woodford County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 29, 2008, 9:04 AM CST for McLean County, Tazewell County, Woodford County, Illinois. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 9:04 AM CST (15:04 UTC)
Expired
Dec 30, 2008, 10:59 AM CST
In force
26 hr
Issued by
NWS Lincoln, IL
Flood severity
Moderate

Counties McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mackinaw River near Congerville (CNGI2).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 291504
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
904 AM CST MON DEC 29 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC113-179-203-300504-
/O.NEW.KILX.FL.W.0102.081229T1504Z-081230T2240Z/
/CNGI2.2.ER.081229T0715Z.081230T0000Z.081230T1640Z.NO/
904 AM CST MON DEC 29 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MACKINAW RIVER NEAR CONGERVILLE.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 AM MONDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

MACKINAW RIVER
 CONGERVILLE       13  13.8 MON 9 AM    13.7   10.8    8.9



$$
3 follow-up statements
000 
WGUS83 KILX 291737
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1137 AM CST MON DEC 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-300737-
/O.CON.KILX.FL.W.0102.000000T0000Z-081230T2240Z/
/CNGI2.2.ER.081229T0715Z.081230T0000Z.081230T1640Z.NO/
1137 AM CST MON DEC 29 2008

THE FLOOD WARNING CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1045 AM MONDAY THE STAGE WAS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

MACKINAW RIVER
 CONGERVILLE       13  14.0 MON 11 AM   13.7   10.8    8.9



$$
000 
WGUS83 KILX 300213
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
813 PM CST MON DEC 29 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES 
  SPOON RIVER AT SEVILLE AFFECTING FULTON COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-301613-
/O.EXT.KILX.FL.W.0102.000000T0000Z-081231T0051Z/
/CNGI2.2.ER.081229T0715Z.081230T0030Z.081230T1851Z.NO/
813 PM CST MON DEC 29 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE MACKINAW RIVER NEAR CONGERVILLE. 
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM MONDAY THE STAGE WAS 14.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

MACKINAW RIVER
 CONGERVILLE       13  14.3 MON 8 PM    13.8   11.3    9.4



$$

ILC057-095-301613-
/O.EXT.KILX.FL.W.0092.000000T0000Z-081230T2254Z/
/LNMI2.1.ER.081227T2208Z.081229T0245Z.081230T1654Z.NO/
813 PM CST MON DEC 29 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM MONDAY THE STAGE WAS 18.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SPOON RIVER
 LONDON MILLS      15  18.2 MON 8 PM    15.9   12.5   10.4



$$

ILC057-301612-
/O.EXT.KILX.FL.W.0093.000000T0000Z-081231T2247Z/
/SEVI2.1.ER.081229T0507Z.081230T0600Z.081231T1647Z.NO/
813 PM CST MON DEC 29 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE SPOON RIVER AT SEVILLE. 
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 PM MONDAY THE STAGE WAS 23.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY 
  EARLY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT 23.0 FEET...EASTERLY ACCESS ROAD TO SEVILLE INUNDATED.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    TUE    WED    THU

SPOON RIVER
 SEVILLE           22  23.9 MON 8 PM    23.9   22.4   19.9



$$
SMITH
000 
WGUS83 KILX 301659
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1059 AM CST TUE DEC 30 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  MACKINAW RIVER NEAR CONGERVILLE AFFECTING MCLEAN...TAZEWELL AND 
  WOODFORD COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC113-179-203-301729-
/O.CAN.KILX.FL.W.0102.000000T0000Z-081231T0051Z/
/CNGI2.2.ER.081229T0715Z.081230T0030Z.081230T1425Z.NO/
1059 AM CST TUE DEC 30 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MACKINAW RIVER NEAR CONGERVILLE.
* AT 1045 AM TUESDAY THE STAGE WAS 12.6 FEET. 
* FELL BELOW FLOOD STAGE AT  825 AM TUESDAY.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.7 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 13.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

MACKINAW RIVER
 CONGERVILLE       13  12.6 TUE 11 AM          10.7    9.3



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:28 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 29, 5:28 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CST MON DEC 29 2008

.DISCUSSION...
ISSUED 315 AM CST MON DEC 29 2008

00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THROUGH MID WEEK AS
WELCOMED DRY WEATHER WILL LIKELY CONTINUE ACROSS CENTRAL/SE IL
THROUGH AT LEAST THU MORNING. NEARLY ZONAL AND PROGRESSIVE UPPER
LEVEL FLOW TO PREVAIL INTO MID WEEK WITH A SERIES OF LOW PRESSURE
SYSTEMS RACING EASTWARD ACROSS THE NORTHERN STATES AND PASSING
NORTH OF CENTRAL IL. NAM MODEL STILL APPEARS TOO FAR SOUTH WITH
LOW PRESSURE PASSING EAST ACROSS NORTHERN IL TUE AFTERNOON AND
REACHING NEAR CHICAGO BY SUNSET TUE. BUT EVEN FURTHER SOUTH NAM
SOLUTION KEEP LOW PRESSURE TRACK AND LIGHT QPF NORTH OF CENTRAL IL
TUE. LEANED TOWARD THE COOLER MAV LOWS TUE NIGHT BEHIND COLD FRONT
AND LARGE HIGH PRESSURE OFF THE WEST COAST SETTLES OVER IL BY
SUNSET WED ENSURING AMPLE SUNSHINE WED.

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...

09Z/3 AM SURFACE MAP SHOWS 1027 MB HIGH PRESSURE OVER EAST TX AND
RIDGING NE ACROSS THE OHIO VALLEY AND PROVIDING NEARLY CLEAR SKIES
OVER IL. TEMPS WERE IN THE LOW TO MID 30S (EXCEPT 28F AT PEORIA) WITH
SSW WINDS 5 TO 10 MPH. ALOFT A WEAK UPPER LEVEL TROF WAS ACROSS
THE MS VALLEY OTHERWISE SEMI ZONAL UPPER LEVEL FLOW PREVAILED
ACROSS THE COUNTRY KEEPING ARCTIC AIR MASS LOCKED UP NORTH OVER CANADA.

1004 MB LOW PRESSURE OVER NW MN WILL RACE EASTWARD AND DEEPEN ACROSS
THE UPPER GREAT LAKES TODAY WHILE BRINGING A WEAK COLD FRONT SE
THROUGH CENTRAL/SE IL THIS AFTERNOON. NOT MUCH COOLER AIR BEHIND
THE FRONT AND MAINLY A WIND SHIFT WITH SOME PASSING MID/HIGH
CLOUDS. INCREASING SW WINDS AHEAD OF THIS FRONT ALONG WITH 850 MB
TEMPS JUMPING UP TO 6C OR WARMER WILL SUPPORT MILDER HIGHS IN THE
UPPER 40S TO NEAR 50F WITH MOSTLY SUNNY SKIES TODAY. SO A GOOD 10
DEGREES ABOVE NORMAL HIGHS IN THE 30S FOR LATE DEC. 1025 MB HIGH
PRESSURE OVER ALBERTA/SASKATCHEWAN DRIFTS QUICKLY OVER IL BY
MIDNIGHT TONIGHT AND OVER THE EASTERN OH/TN VALLEYS BY DAWN TUE.
THIS WILL BRING FAIR SKIES TONIGHT WITH LIGHTER WINDS WITH LOWS IN
THE UPPER 20S TO NEAR 30F.

LOW PRESSURE JUST OFF THE PACIFIC NW COAST WILL RACE EAST TOWARD
CHICAGO BY SUNSET TUE AND DEEPEN TOO AND BRING A COLD FRONT SE
THROUGH CENTRAL IL TUE AFTERNOON. BREEZY SW WINDS AND MOSTLY SUNNY
SKIES TUE MORNING WILL SUPPORT MILDER HIGHS AGAIN IN THE UPPER 40S
AND LOWER 50S WITH GALESBURG CLOSER TO 45F. CLOUDS WILL INCREASE
TUE AFTERNOON ESPECIALLY FROM I-74 NE WHERE MOSTLY CLOUDY SKIES
DEVELOP...WHILE LIGHT SNOW CHANCES STAY NORTH OF CENTRAL IL. BRISK
NW WINDS BEHIND THE COLD FRONT LATER TUE INTO TUE NIGHT TO USHER
IN COOLER AIR. INCREASED WIND SPEEDS/GUSTS THEN AND COOLER LOWS
TUE NIGHT CLOSER TO COOLER MAV. LOWS IN THE MID TEENS OVER THE IL
RIVER VALLEY AND LOW TO MID 20S IN SE IL.

LARGE HIGH PRESSURE OFF THE PACIFIC WEST COAST BUILDS INTO IL BY
SUNSET WED. THIS TO DECREASE CLOUDS AND WINDS BY EARLY WED
MORNING WITH SUNNY SKIES EXPECTED WED. GUIDANCE FAIRLY CLOSE WITH
HIGHS WED AND LEANED TOWARD COOLER HIGHS WITH 850 MB TEMPS
AVERAGING AROUND MINUS 10C. TEMPS A BIT BELOW NORMAL WITH HIGHS IN
THE UPPER 20S AND LOWER 30S EXCEPT NEAR 35F ALONG THE WABASH RIVER
IN SE IL.

LONG TERM...THURSDAY (NEW YEARS DAY) THROUGH SUNDAY...

MEDIUM/EXTENDED RANGE MODELS/ENSEMBLES REMAIN SIMILAR/CONSISTENT
IN TAKING LARGE HIGH PRESSURE INTO THE MID ATLANTIC STATES THU
(NEW YEARS DAY) WITH RETURN SOUTHERLY FLOW WARMING HIGHS INTO THE
MID TO UPPER 30S AS CLOUDS INCREASE. MODELS CONTINUE TO DIG A
STRONGER UPPER LEVEL TROF INTO THE MIDWEST THU NIGHT AND OHIO
VALLEY FRI. ANOTHER CYCLONE WILL TRACK QUICKLY EASTWARD ACROSS
THE NORTHERN STATES AND INTO THE GREAT LAKES THU NIGHT BRINGING A
COLD FRONT THROUGH IL ALONG WITH A CHANCE OF LIGHT SNOW. GFS IS
QUICKLY WITH BRINGING IN LIGHT QPF INTO CENTRAL IL THU AFTERNOON
WHILE ECMWF MODEL SLOWER WITH ALL OF ILLINOIS STILL DRY THU. WOULD
NORMALLY SIDE WITH THE ECMWF MODEL BUT DUE TO PROGRESSIVE NATURE
OF UPPER LEVEL FLOW...DECIDED TO ADD JUST A SLIGHT CHANCE OF LIGHT
SNOW OVER THE IL RIVER VALLEY LATE THU. LIGHT SNOW CHANCES
CONTINUE FRI AND BEST OVER EASTERN IL. SINCE SYSTEM IS A FAST
MOVER...IT IS EAST OF IL BEFORE IT PICKS UP GULF MOISTURE WHERE
HEAVIER QPF IS. SO BEST CHANCE OF ACCUMULATING SNOWS IS EAST OF IL
AND OVER THE GREAT LAKES WHERE LOW PRESSURE AND UPPER LEVEL
DYNAMICS PASS. HIGH PRESSURE MOVES INTO IL BY DAWN SAT WITH
ANOTHER AREA OF HIGH PRESSURE MOVING IN LATE SUNDAY. THIS SHOULD
ENSURE A DRY WEEKEND WITH NEAR NORMAL TEMPERATURES.

HUETTL
&&

.AVIATION...
ISSUED 528 AM CST MON DEC 29 2008

VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES NEXT 24HRS. ONLY
CLOUDS WILL BE SOME SCT CIRRUS COMING IN THIS EVENING AND
THICKENING UP DURING THE OVERNIGHT HOURS. WINDS WILL START OUT
SOUTHWESTERLY AND INCREASE THIS MORNING WITH SOME GUST TO AROUND
22-24KTS. A WEAK, DRY FRONT WILL MOVE THROUGH THE SITES BETWEEN
18Z AND 21Z...SWITCHING WINDS TO WESTERLY WITH SOME GUSTS. WINDS
THEN BECOME MORE NORTHWESTERLY AND LIGHTER IN THE EVENING. WITH
RIDGE MOVING IN TONIGHT...WINDS WILL BECOME LIGHT AND VARIABLE...
FOLLOWED BY WINDS BECOMING EASTERLY AROUND 08-09Z TONIGHT.

AUTEN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 29, 5:59 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
559 AM CST MON DEC 29 2008

ILZ027>031-036>038-040>057-061>063-066>068-071>073-301200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
559 AM CST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS REMAIN HIGH ALONG MANY RIVERS...CREEKS...AND STREAMS
DUE TO THE HEAVY RAINS THAT FELL SATURDAY AS WELL AS RECENT SNOW
MELT. FLOODING IS OCCURRING OR EXPECTED TO OCCUR ALONG SECTIONS OF
THE ILLINOIS...SANGAMON...SPOON...LITTLE WABASH...WABASH...EMBARRAS...
AND VERMILION RIVERS OVER THE NEXT FEW DAYS. REFER TO THE LATEST
RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 8:12 PM CSTRiver Flood WarningILXVermilion23 hr
Dec 28, 8:16 PM CSTRiver Flood WarningILXLawrence7 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.